Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 27, 2021, 2:13 PM CDT for LaSalle Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 27, 2021, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 86 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WWUS84 KSHV 271913
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Tue Jul 27 2021
LAZ020-022-272000-
La Salle LA-Grant LA-
213 PM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Olla, or 20 miles south of Columbia, moving south
at 20 mph.
Winds in excess of 35 mph will be possible with this storm.
Locations impacted include...
Ball, Jena, Olla, Midway, Pollock, Nebo, Zenoria, Rogers, Catahoula
Lake, Standard, Fishville and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3134 9208 3136 9208 3141 9215 3147 9216
3148 9218 3139 9264 3192 9222 3192 9201
3133 9201
TIME...MOT...LOC 1913Z 012DEG 17KT 3181 9215
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:16 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 27, 12:16 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1216 PM CDT Tue Jul 27 2021
.AVIATION...
For the 27/18z TAFs...Widespread VFR conditions prevail for all
terminals this afternoon with mention of VCTS through the rest of
this afternoon. The only exception comes for KTXK where some haze
has been reported one and off for the past little while,
occasionally limiting visibility to below 6sm. Radar imagery from
this afternoon is showing an increase in shower and thunderstorm
activity, mainly in southeast Oklahoma and north central Louisiana
as of 27/17z. Expecting this activity to increase in coverage this
afternoon, so will leave mention of thunder in for most terminals.
Should anything impact a TAF site, will update with amendments.
Otherwise, looks like some patchy fog could develop towards
Wednesday morning for portions of the area, so have mention of
some BR conditions Wednesday morning. /33/
&&
.PREV DISCUSSION... /issued 1053 AM CDT Tue Jul 27 2021/
UPDATE...
Radar imagery from late this morning is showing a lingering shower
to the east of Texarkana that has slowly been moving through
southwest Arkansas and has been quickly weakening over the past
hour. Meanwhile, starting to see a few showers develop to the
north of our CWA in southwest Oklahoma. Expecting showers and
thunderstorms to increase in coverage as we head into the
afternoon hours. Have made some slight changes to PoPs for late
this morning to account for current trends as well as some slight
changes for this afternoon. Otherwise, have left most of the
inherited forecast as is for today. /33/
PREV DISCUSSION... /issued 349 AM CDT Tue Jul 27 2021/
SHORT TERM.../Today through Wednesday/
The hot conditions experienced across the Four State Region
yesterday will be in store again today and Wednesday, as we will
see little to no changes in the prevailing synoptic pattern. The
upper level ridge parked over the Rockies and Plains is positioned
to continue to keep us in a hot, muggy regime throughout the
short term forecast period.
Very muggy dewpoints this morning will have little chance to dry
out by early afternoon, remaining in the mid to upper 70s across
much of the area, in particular our eastern zones. Ambient
temperatures will quickly climb back into the mid 90s areawide by
18Z, and when combined with the oppressive dewpoints, will result
in heat indices in excess of 105F at most locations. For this
reason, a Heat Advisory remains in effect today from 12:00 noon
through 7:00 PM CDT.
The persistently muggy conditions described above will also prime
much of the region to be favorable for the development of showers
and thunderstorms through the afternoon hours. Any lingering
overnight convection will barely have a chance to dissipate before
diurnal heating fires off new convective development as early as
18Z across north central Louisiana, spreading north and westward
across the entire Four State Region between 21Z and 00Z.
Convection will diminish after sunset as temperatures again fall
to overnight lows in the mid 70s areawide.
A near repeat performance is in store for Wednesday, with
dewpoints in the mid 70s coupled with high temperatures in the mid
90s. PoPs begin to climb again as early as 12Z, increasing into
the afternoon. Chances of afternoon thunderstorms Wednesday will
be highest south of I-20, consistent with a sea breeze convection
setup. /26/
LONG TERM.../Wednesday Night through Monday Night/
Upper ridging centered over Srn NE/much of KS Wednesday night will
continue to expand SE into the Lower MS Valley and portions of the
SE CONUS, eventually encompassing much of the region by Thursday,
resulting in even hotter temps for the late week/weekend timeframe,
as well as mostly dry conditions. A weakness aloft lingering along
the Srn periphery of the ridge axis should continue to result in the
potential for isolated afternoon convection Thursday through
Saturday across portions of Deep E TX/NCntrl LA S of the I-20
corridor. The NBM continues its warm bias with max temps through
much of the long term period, but given that continued greenup,
remaining soil moisture, and that the ridge center will remain NW of
the region over KS/NE OK through Friday, have continued the trend of
cutting back max temps 1-2 degrees and just shy of the century mark
across SE OK/SW AR/NE TX/NW LA. Unfortunately, mixing of dewpoints
will be limited each day, with heat indices expected to near or
exceed 105 degrees over much of the region through the upcoming
weekend, thus necessitating the need for additional Heat Advisories
through this portion of the forecast.
However, some promise of relief may be in the offing late this
weekend and especially early next week, as an upper level pattern
change remains progged as a longwave trough begins to dig S along
and E of the MS Valley, reinforcing a weak cool front into NCntrl
OK/AR Sunday, with this bndry slowly slipping S into the Red River
Valley of Srn OK/N TX into Srn AR by early Monday. This trough will
help to weaken the ridging aloft in place over the region late this
weekend, with the ridge retrograding W into W TX and much of the
Rockies. The GFS and now the Canadian have come along closer to the
ECMWF with regards to this trough developing farther W, with
convection expected to increase along the frontal bndry Sunday
through Sunday night, persisting as it enters SE OK/portions of SW
AR by early Monday. Have increased pops to low chance for these
areas, with sct convection expected to increase over much of the
region Monday/Monday night as the weak frontal bndry sags S into E
TX/N LA. Depending on whether the convection persists along/ahead of
the bndry or not, compressional warming may be factor with max temps
Monday, but did increase pops to low/mid chance Monday to account
for this increase in convection expected especially with the aid of
diurnal heating. This convection may reinforce the bndry S of the
area by Tuesday, with any remaining convection expected to diminish
with the fropa. But fortunately, slightly cooler temps are
suggesting amongst the medium range progs afterwards and thus
bringing some temporary relief to the oppressive heat.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 96 77 97 / 20 30 0 20
MLU 76 95 76 97 / 30 40 0 20
DEQ 75 96 75 97 / 10 10 0 10
TXK 77 96 77 98 / 20 20 0 10
ELD 74 95 74 97 / 20 20 0 10
TYR 77 95 77 96 / 20 30 0 20
GGG 75 94 75 96 / 30 30 0 20
LFK 75 95 75 95 / 30 50 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
26/15/33Hazardous weather outlook, Jul 27, 5:44 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 544 AM CDT Tue Jul 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 544 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Heat Advisory is in effect today for all of the Four State Region. Temperatures will again climb into the mid 90s this afternoon across the area, and when combined with the humidity, will result in heat indices ranging from 105 to 110 degrees. In addition, scattered showers and thunderstorms are expected to develop today over much of the area, as an upper level disturbance drifts west southwest over the region. Isolated strong storms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. These storms will gradually diminish later this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions will continue across the region throughout the remainder of this week through this weekend, with heat indices nearing or exceeding 105 degrees each day. Isolated to widely scattered showers and thunderstorms will be possible Wednesday over East Texas and North Louisiana, as an upper level disturbance lingers over these areas. Any showers and thunderstorms will become more isolated Thursday through the weekend over Deep East Texas and Northcentral Louisiana, as an upper level ridge of high pressure builds southeast into the region. This will also result in the hottest temperatures so far this summer across the area, with readings nearing 100 degrees. However, a weak cool front will begin to drift south into the region Monday, which will focus an increase in showers and thunderstorms, as well as slightly cooler temperatures. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 15
In the hours before
Special weather statement, Jul 27, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Tue Jul 27 2021
LAZ020-022-272000-
La Salle LA-Grant LA-
213 PM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Olla, or 20 miles south of Columbia, moving south
at 20 mph.
Winds in excess of 35 mph will be possible with this storm.
Locations impacted include...
Ball, Jena, Olla, Midway, Pollock, Nebo, Zenoria, Rogers, Catahoula
Lake, Standard, Fishville and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3134 9208 3136 9208 3141 9215 3147 9216
3148 9218 3139 9264 3192 9222 3192 9201
3133 9201
TIME...MOT...LOC 1913Z 012DEG 17KT 3181 9215
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:18 PM CDT | Heat Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 29 hr |
| Jul 27, 2:21 PM CDT | Special Weather Statement | SHV | Bowie | 39 min |
| Jul 27, 3:23 PM CDT | Special Weather Statement | SHV | Morris | 52 min |
| Jul 27, 6:54 PM CDT | Special Weather Statement | SHV | San Augustine | 51 min |
| Jul 27, 3:38 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 52 min |
| Jul 27, 4:01 PM CDT | Special Weather Statement | SHV | Bienville | 44 min |
| Jul 27, 4:29 PM CDT | Special Weather Statement | SHV | Red River | 31 min |
| Jul 27, 4:38 PM CDT | Special Weather Statement | SHV | Bienville | 37 min |
| Jul 27, 4:57 PM CDT | Special Weather Statement | SHV | Red River | 33 min |
| Jul 27, 5:04 PM CDT | Special Weather Statement | SHV | Red River | 26 min |
| Jul 27, 5:53 PM CDT | Special Weather Statement | SHV | Claiborne | 37 min |
| Jul 27, 6:01 PM CDT | Special Weather Statement | SHV | Sabine | 44 min |
| Jul 27, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 41 min |
| Jul 27, 8:05 AM CDT | Special Weather Statement | SHV | Columbia | 25 min |
| Jul 27, 3:05 PM CDT | Special Weather Statement | SHV | Sevier | 40 min |
| Jul 27, 3:30 PM CDT | Special Weather Statement | SHV | Nevada | 45 min |
| Jul 27, 3:46 PM CDT | Special Weather Statement | SHV | Sevier | 44 min |
| Jul 27, 4:21 PM CDT | Special Weather Statement | SHV | Sevier | 39 min |
| Jul 27, 5:17 PM CDT | Special Weather Statement | SHV | Union | 28 min |
| Jul 27, 5:37 PM CDT | Special Weather Statement | SHV | Hempstead | 23 min |
| Jul 27, 5:57 PM CDT | Special Weather Statement | SHV | Little River | 33 min |
| Jul 27, 3:55 PM CDT | Special Weather Statement | SHV | McCurtain | 50 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.